MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a right cerebral hemisphere occlusion using a neuron max 6f 088 long sheath (neuron max) and a penumbra system ace 60 reperfusion catheter (ace60).It should be noted that the patient had a type iii arch, and the right internal carotid artery (ica) c1 segment was stenosed and notably tortuous.During the procedure, the physician experienced resistance while advancing the ace60 and advanced the neuron max past the stenosis in the c1 segment to provide more support to the ace60.Subsequently, the physician visualized fluid leaking during continuous rotation of the proximal end of the neuron max.The physician then decided to remove the neuron max.After removing the neuron max from the patient, the physician cut the yellow coating of the neuron max and found that the neuron max was fractured at the proximal end near the hub and was causing fluid leakage.Therefore, the neuron max was removed.The procedure was completed using a new neuron max, the same ace60, a non-penumbra catheter to navigate beyond the c1 segment, and a guidewire to navigate beyond the stenosed c1 segment.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron max confirmed that the catheter was fractured near the hub.The complaint indicated that a leak was observed during continuous rotation of the proximal end of the neuron max.If the neuron max is rotated against resistance during use, damage such as a fracture may occur.This fracture likely contributed to the reported leak.Further evaluation revealed that the braided shaft was exposed at the fractured location.This damage was incidental to reported complaint and likely occurred during handling of the device after it was fractured.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19735503
Report Number3005168196-2024-00247
Device Sequence Number20612357
Product Code DQY
UDI-Device Identifier00815948022409
UDI-Public00815948022409
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPNML6F088904M
Device Lot NumberH00003918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005